Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Gynecol Oncol. 1994 Apr;53(1):121-2.

Death from anaphylaxis to cisplatin: a case report.

Author information

  • 1Department of Obstetrics and Gynecology, University of Southern California School of Medicine, Los Angeles 90033.

Abstract

A patient with a history of ovarian carcinoma that had responded well to cisplatin was treated with platinum agents for a recurrence. She had a seizure while receiving carboplatin and was switched to cisplatin. The patient was premedicated with antihistamines and steroids. After approximately 400 micrograms of cisplatin she went into anaphylactic shock and could not be resuscitated. The reported frequency of hypersensitivity reactions to cisplatin is between 1 and 20%. Premedication with steroids and antihistamines, single-agent chemotherapy, and slow rate of infusion are of help in preventing these reactions. All of these precautions were unsuccessful in preventing refractory anaphylaxis in this patient.

PMID:
8175010
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk